MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address was not available / reported.The healthcare professional reported that during an endovascular embolization procedure in a patient who was suffering from a small narrow necked aneurysm at the bifurcation of the middle cerebral artery, the complaint coil, a 2.00mm x 4.00cm galaxy g3 mini (glm920040 / 30768308) was used as the last coil to fill the aneurysm.The physician delivered the complaint coil into an echelon¿ 10 microcatheter (medtronic) and attempted to fill the aneurysm, but the shape of the coil was not ideal.The physician retracted the coil into the introducer sheath and tried to fill the aneurysm again.The complaint coil was impeded in the proximal marker of the microcatheter and could not further advance.A new coil was used to complete the procedure.On (b)(6) 2022, additional information was received.The information indicated that the microcatheter was removed and replaced.The complaint device did not appear damaged.Nothing was obstructing the microcatheter.A continuous flush was maintained through the microcatheter.The information indicated that excessive force was applied to the device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2.00mm x 4.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.There kinks were observed on the core wire; the first at 76 cm, the second at 150 cm , and the third at 187 cm measured from the proximal end of the device.The device was inspected under the microscope.Under magnification, it was observed that the embolic coil was not attached to the resistance heating (rh) coil; it was not returned for evaluation.The distal outer sheath showed evidence that it had been subjected to heat, indicating that the detachment process was initiated; however, the exact time when the detachment process was initiated could not be determined as the coil did not reach the tip of the microcatheter the second time it was tried to be deployed.The most likely time of the coil detachment is during the post-operative handling of the device, this finding does not have a clear relationship with the coil impeding in the microcatheter.The reported issue that the coil could not further advance through the microcatheter could not be evaluated through functional testing, however, the appearance of the core wire confirms that excessive force was applied, as detailed in the complaint.The kinks found in the core wire are considered secondary to the impeded condition encountered during the procedure.The reported issue documented in the complaint was confirmed.An assignment of a root cause is not possible with the information available.However, there may have been other procedural factors that contributed to the failure mode that cannot be determined in the analysis.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30768308) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure in a patient who was suffering from a small narrow necked aneurysm at the bifurcation of the middle cerebral artery, the complaint coil, a 2.00mm x 4.00cm galaxy g3 mini (glm920040 / 30768308) was used as the last coil to fill the aneurysm.The physician delivered the complaint coil into an echelon¿ 10 microcatheter (medtronic) and attempted to fill the aneurysm, but the shape of the coil was not ideal.The physician retracted the coil into the introducer sheath and tried to fill the aneurysm again.The complaint coil was impeded in the proximal marker of the microcatheter and could not further advance.A new coil was used to complete the procedure.On (b)(6) 2022, additional information was received.The information indicated that the microcatheter was removed and replaced.The complaint device did not appear damaged.Nothing was obstructing the microcatheter.A continuous flush was maintained through the microcatheter.The information indicated that excessive force was applied to the device.Based on the additional information received, the event meets the reportability criteria as a ¿malfunction.¿.

Brand Name
GALAXY G3 MINI 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15963888
Report Number3008114965-2022-00779
Device Sequence Number5550265
Product Code KRD
UDI-Device Identifier10886704080305
UDI-Public10886704080305
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberGLM920040
Device Catalogue NumberGLM920040
Device Lot Number30768308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Initial Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC)
Patient SexUnknown